[Skip to Content]
[Skip to Content Landing]
Article
July 13, 1957

CORTICOSTEROID PREPARATIONS FOR THE EYE

JAMA. 1957;164(11):1273. doi:10.1001/jama.1957.02980110099018

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  I am deeply concerned about the widespread topical misuse of corticosteroid preparations in disorders of the eye. When properly used, these potent drugs are invaluable. Their improper use, however, will aggravate and prolong certain eye conditions and may result in serious complications. Several case reports concerning eyes that have been lost because corneal ulcers were treated with corticosteroid preparations have been recorded in the medical literature (Ley, A. P., and Sanders, T. E.: Fungus Keratitis: Report of Three Cases, A. M. A. Arch. Ophth. 56:257-264 [Aug.] 1956; Mitsui, Y., and Hanabusa, J.: Corneal Infections After Cortisone Therapy, Brit. J. Ophth. 39:244-250 [April] 1955). I have reported one case (Veirs, E. R., and Davis, C. T.: Fungus Infections of Eye and Orbit, A. M. A. Arch. Ophth., to be published). An accurate ocular diagnosis should be made before such potentially dangerous drugs as the corticosteroid group

First Page Preview View Large
First page PDF preview
First page PDF preview
×